Jump to content

Burning Feet


Libby
 Share

Recommended Posts

Relatively recently, my feet started to get randomly hot. It reminds me how it felt if, back when I was a kid and played in the snow, I ran my freezing hands under warm water right after I came inside. Ouch!

So I did a little research and the explanation which kept popping up was small fiber neuropathy. Great.

So I looked into possible causes. And came up with 3.

Thyroid issues. I was JUST diagnosed with thyroiditis a month ago - and my TSH was normal last April, so I don't know if the thyroid issues have been going on long enough to result in SFN. Most of what I read said that it was a result of long-term, untreated thyroid issues.

Second potential cause is prozac. I found a number of people who claimed that the med gave them SFN, but for most the symptoms came on right after they started. I've been on it for a few years. But anyway, I'd been meaning to get off of prozac for a while so this was the final push. I've been off for a little over a month. I feel fine - but the burning feet are still here (some said going off prozac resolved their problem, some said it was permanent...I was hoping, but I wasn't holding my breath that this would fix things).

Third is POTS...right? I know I've seen this topic on the board. Are there any concrete/likely reasons? Blood pooling is destroying my nerves?

I've read some claims of spontaneous remission. Anyone here experience it?

I'm going to my POTS neuro in two weeks, and I'm going to bring it up with her. Are there any tests that I should be looking into or anticipating that she might send me for? Skin biopsy?

Link to comment
Share on other sites

hi libby

ive noticed this too. the past couple of years since ive been dx with pots. i was going to mention this the next time i saw my neuro too. i also experience hot hands. i normally get this in bed of a night for some reason.

years ago when i was able to walk long distances i would get incredible hot feet, so much so i would have to take my socks and walking boots off.

will look forward to looking at the answers.

Link to comment
Share on other sites

Burning feet is a bad symptom for me too - I've been dealing with it for years. That's really disturbing about the Prozac. Around the time this started, I had been on Paxil and went through a nasty withdrawal. I hope it's not permament nerve damage caused by the drugs, but it wouldn't surprise me either. You could get the skin biopsy for SFN if you want confirmation on the neuropathy. Unfortunately, I'm not sure having this knowledge changes treatment.

Link to comment
Share on other sites

Yeah, the Prozac info was definitely unsettling. It's not listed as a potential side effects (for prozac or for any other antidepressant that I looked into - it wasn't just prozac which seemed to cause SFN), but given the number of people who've experienced it, it obviously should be.

Modern medicine...sigh.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...